My son has type 1 diabetes and has add. He is already taking strattera and his doctor just prescribed adderall (adderrall) to take also. The pharmacist questioned the need for two medications of this type for him. He is 15 and only weighs about 135 pounds. One of the side effects I understand is loss of appetite. As a diabetic his diet is very important and has already lost a lot of weight due to the diabetes. My question is, is this drug a good choice for him?
What does his endo say? does he have one? If he is loosing weight from the diabetes, his blood glucose is probably high. Weight loss from diabetes means the body is being forced to burn fat rather than carbohydrates. As a result, glucose builds up in the bloodstream doing irreparable damage to his cardiovascular system.
As a 25 year old, type 1 diabetic, who takes Adderall (adderrall) for ADHD, I would more than anything recommend that you do not put your child on Adderall (adderrall). If your son is having trouble in school, it's probably because he feels like ****. I say this because I know, I have known since I was 7.
Get him an insulin pump and a good doctor. Get training and read everything you can about Type 1 and the metabolism
Adderall (adderrall) constricts the blood vessels, causing an increase in blood pressure and a decrease in circulation. Both can severely increase the health risks already imposed by the diabetes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.